Problematic Pharmacokinetics: A Case of Recurrent Pancreatitis Post Discontinuation of a Glucagon-Like Peptide 1 Receptor Agonists.
Аннотация
Glucagon-like peptide 1 receptor agonists (GLP-1RA) are guideline recommended agents for the treatment of type 2 diabetes mellitus (T2DM) and select agents (liraglutide and semaglutide) are FDA approved as anti-obesity pharmacotherapy options. These drugs act on the incretin hormone system within the body to revive insulin excretion, delay gastric emptying, and inhibit the production of glucagon from pancreatic alpha cells. Acute pancreatitis is a serious condition that may have a fatal outcome. It has been shown, and is now part of the prescribing information label, that GLP-1RA agents can cause changes in the pancreas that may ultimately lead to pancreatitis. We describe the case of a 53-year-old female patient with uncontrolled type II diabetes mellitus, who experienced multiple episodes of pancreatitis, from what we suspect was due to repeated exposure to the GLP-1 RA agent, semaglutide. After discontinuation of semaglutide, our patient experienced another episode of pancreatitis roughly 15-week later; which we believe may be due to the patient experiencing the effects of a smoldering pancreas brought on by repeated injury and prolonged circulation of semaglutide post-discontinuation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.